MAUDE Adverse Event Report: TELEFLEX MEDICAL HEMOLOK ML CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HEMOLOK ML CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE
Model Number IPN028126
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history review could not be conducted since the lot number was not provided.The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
It was reported that 2 clips got broken at the hook when they were loaded during a surgery.Therefore, a new unit was opened instead.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).Although a lot number was not reported, a potential lot number was obtained through the sales history.The potential lot number is 7 3m1900071.Per dhr the product hemolok ml clips 6/cart 84/box lot# 73m1900071 was manufactured on 12/03/2019 a total of (b)(4) pieces.Lot was released on 12/17/2019.Dhr investigation did not show issues related to complaint.The customer returned one cartridge 544230 hemolok ml clips 6/cart 84/box for investigation.This is 1 of 2 tcs opened for the same complaint (2 total cartridges returned).Refer to tc (b)(4).For investigation on the clips that were returned by the customer.The cartridge was returned empty and no other clips were returned.The returned cartridge was visually examined with and without magnification.Visual examination revealed that the sample appeared used as there was biological material on the device.The cartridge also had multiple damages to the retainer.There were also multiple scrape marks on the cartridge.Since no clips were returned with the cartridge, the complaint issue could not be confirmed and therefore the root cause is undetermined.The scrape marks observed on the cartridge and damages to the retainer are indications of misuse by the end user, typically found by using misaligned appliers or from improper loading technique.However, since there were no clips returned this could not be confirmed.The ifu for this product, l02425, was reviewed as a part of this complaint investigation.The ifu states: "to load the applier, grasp the applier and carefully insert the jaws of the applier into the cartridge slot, making sure the jaws are perpendicular to the base of the cartridge.Gently press the applier over the clip until there is an audible double click.Do not force the applier into the cartridge or onto the clip.Remove the applier from the cartridge ensuring the clip is held securely in the applier jaws.The clip bosses should seat in the notches of the applier jaws.It may be necessary to hold the cartridge to allow the clip to be removed." "always check the alignment of the applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury may occur.Proper maintenance, care and cleaning are necessary to ensure proper functionality." a corrective action is not required at this time as the complaint issue could not be confirmed.No clips were returned with the sample.The reported complaint of "broken/detached parts - clip - hook" could not be confirmed based upon the sample received.One empty cartridge was returned with no other clips.The cartridge was returned with multiple scrape marks and there were also multiple damages to the retainer.These are indications of misuse by the end user, typically found by using misaligned appliers or from improper loading technique.However, no clips were remaining in the cartridge so this could not be confirmed.Therefore, the root cause of this complaint is undetermined.

Brand Name
HEMOLOK ML CLIPS 6/CART 84/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key11278887
Report Number3003898360-2021-00058
Device Sequence Number14472546
Product Code FZP
UDI-Device Identifier34026704625193
UDI-Public34026704625193
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN028126
Device Catalogue Number544230
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2021
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1